Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Brain MRI scan showed hyper intense signal in left cent rum semi ovale,prominent leucoriasis. Meaning?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6312 Questions
Gud mrng sir.....I have had a brain MRI scan shows hyper intense signal in left cent rum semi ovale,prominent leucoriasis is seen and prominent vr spaces in b/l basal ganglia...I m really very me out...wat does it mean....thanksss a lot...
Posted Thu, 29 Aug 2013 in X-ray, Lab tests and Scans
Answered by Dr. Vivek Chail 1 hour later
Thanks for writing in to us.

It looks like there is seepage of cerebro spinal fluid into the spaces known as Virchow XXXXXXX spaces in the basal ganglia region. There is also seepage of fluid into white matter in the centrum semi ovale.

These changes are seen in arterial hypertension and in the elderly.

I believe that hyperintense signals were on T2 sequence of MRI.

I would like to know your clinical details to continue this discussion further.

Wishing you good health

Dr. Vivek
Above answer was peer-reviewed by
Follow-up: Brain MRI scan showed hyper intense signal in left cent rum semi ovale,prominent leucoriasis. Meaning? 3 hours later
Sir stress was building up in my mind from past 3 years....den suddenly about 2 years back there was a sudden blast like thing in my mind and severe vibrations started throughout my head back and forth...den I consulted a neurologist and he said itzz kk..nothing has happened and itzz kk.but I was not feeling normal so I went to a psychiatrist..I explained my situation to him n he said itzz depression...he gave few medicines which I had for almost 6 months namely fyzen and mdd xr..he did an eeg and said reports are normal.but I was still not satisfied n went for 2nd eeg which was again normal.I was very tensed and was completely shattered..den recently I had an MRI done..whose highlighted reports I have already told everything was normal despite thein things I told u..only the things I told u werep punderlined and highlighted..I cannot tell about RI to my tteell parents also coz dey will get parents say DAT I m kkcoz my reg reports were normal my psychiatrist.I have completed my mba and unable to do anything coz of dis problem..from past 1year I m sitting free.i don't know wat has happened to me..I was not like dis.I was totally kk wen I joined me.. sir still me wat is d solution to dis PR LM which has made my life hell.I am almost lost most of d time but pretend to be kk in front of friends and family.plzz.tell me d solution as I m fed up completely..and want to have a happy and successful life ahead.thanks a lot..plz.reply soon..
Answered by Dr. Vivek Chail 12 hours later
Thanks for writing in with an update.

The findings in your MRI scan do not point to any one particular disease but several diseases need to be considered which share similar findings. Please do not get worried because most of the problems associated with your MRI scan can be controlled by medicines. Some of the conditions are very mild and some may need to be followed up for a while. None of them are essentially threatening. What your neurologist had diagnosed a year back was only by clinical examination and your psychiatrist gave you medicines based on his psychiatry evaluation and neurologist’s findings. At that time MRI scan was not done.

Now that you have a MRI scan done, please consult a good neurologist in Jammu, Chandigarh or New Delhi and get yourself examined and show him your MRI scan. I understand that you were normal when you joined MBA, sometimes stress during studies also can give rise to neuropsychiatric symptoms.

You need not tell everything to your parents but you must consult a neurologist soon. You can take your parents to neurologist later when you go again. Please remember that you must consult your doctor regularly to review your problems and medications.

You will surely lead a happy and successful life ahead.

Hope your query is answered,
Should there be any further query, please feel free to ask

Wishing you good health

Dr. Vivek
Above answer was peer-reviewed by
Follow-up: Brain MRI scan showed hyper intense signal in left cent rum semi ovale,prominent leucoriasis. Meaning? 59 minutes later
Sir can dese findings have serious consequences..n for how long I will have to take medications.n how long will it take to get back to normal...?
Answered by Dr. Vivek Chail 2 hours later
Thanks for writing in.

Please do not worry, as I have said the problems do not look very serious, but you must consult a good neurologist who may make a proper diagnosis after seeing MRI scan report and evaluating your problems. As you also have certain problems relating to depression like symptoms, he may refer you to psychiatrist if felt necessary. You must tell your doctor that earlier you have taken MDD XR (Desvenlafaxine) and other medications for sometime.

In many patients small neurological problems as in your MRI scan can have psychiatric manifestations. To treat them you need a neurologist and psychiatrist to discuss this situation together. Most medications are given for few months and reviewed regularly. This review of medications is necessary as before treatment no doctor can tell you how long it will take to get back to normal. Medicines usually show effects only after taking medicine for one or two months.

In neurological and psychiatric conditions, stopping medication depends on improvement seen in patient. I am sure you will lead a normal life soon.

Wishing you good health.
Dr Vivek
Above answer was peer-reviewed by
Follow-up: Brain MRI scan showed hyper intense signal in left cent rum semi ovale,prominent leucoriasis. Meaning? 1 hour later
Sir actually I don't have d scan films..I only have the findings page..actually I left the scan films with d radiologist for her to examine...she asked me to visit her after an hour so DAT she could carefully examine it.wen I went back to her she told me DAT reports r normal.den I forgot to ask ppher r films n went back films have been misplaced.I just have d findings page with me.will it be sufficient for d neurologist..I even consulted a neuropsychiatrist who has prescribed cilentra 10mg.should I take dis as I have read DAT it has many side effects..seriously don't know wat to do...:((((((((
Answered by Dr. Vivek Chail 6 hours later
Thanks for writing in.

A neurologist will always like to see films or pictures before making a diagnosis. This is because sometimes the reporting style varies from one radiologist to another and your neurologist may like to confirm report findings on films.

I would like to give you two options regarding getting back your films.
1.     Visit scan center and request them to print films once again saying it has got misplaced. Tell them your neurologist wants to see films to confirm diagnosis. Usually if you are at fault, they can charge Rs 100 to 200 and give you the films. You can tell them that you are ready to pay.
2.     You can take a CD/ DVD containing scan pictures telling that your doctor wants to see on his computer. For this also they may charge some money or ask you to get a blank CD or DVD.

Talking about being prescribed Cilentra (escitalopram) this is a relatively safe drug for most patients. As with any medication, side effects can occur in very few patients. Usually the medication will be reviewed by your doctor periodically. Any new or unusual symptoms must be brought to the notice of your doctor immediately. You should avoid driving and operating heavy machinery if you feel drowsy after taking this medication. Liver function tests may be done while on this medication regularly.

Other side effects associated with Cilentra are:
Nausea, diarrhoea, increased sweating, insomnia, impotence, ejaculation disorder, fatique somnolence.
Postural hypotension, sinusitis, taste disturbances.
Increased appetite and weight gain.

Your doctor must have given you this medication after assessing the benefits associated in treating your condition.

Hope your query is answered.
Do write back if you have further queries.

Wishing you good health.
Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor